Alert archive / Idaho / Flash Flood Warnings in 2013
Flash Flood Warning 32, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Sep 8, 2013, 2:30 PM MDT for Blaine County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2013, 2:30 PM MDT (20:30 UTC)
- Expired
- Sep 8, 2013, 5:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Blaine County, ID
The radar
The Boise radar (KCBX), 138 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1838 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
760
WGUS55 KPIH 082030
FFWPIH
IDC013-082330-
/O.NEW.KPIH.FF.W.0032.130908T2030Z-130908T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
230 PM MDT SUN SEP 8 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO...
THIS INCLUDES THE CITIES OF...HAILEY...BELLEVUE...
* UNTIL 530 PM MDT
* AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM A THUNDERSTORM OVER THE BEAVER CREEK BURN AREA 9
MILES WEST OF HAILEY...MOVING SOUTHEAST AT 5 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
HAILEY...
BELLEVUE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE HEAVIEST RAINFALL APPEARS TO BE FALLING OVER THE DEER CREEK
WATERSHED. IF YOU ARE WITHIN THE DEER CREEK DRAINAGE IN THE VICINITY
OF THE BEAVER CREEK BURN AREA...SEEK HIGHER GROUND.
&&
LAT...LON 4361 11463 4366 11425 4341 11423 4343 11455
4346 11452 4348 11452 4349 11456 4352 11459
4354 11460 4356 11459 4357 11463
$$
DMH1 follow-up statement
986
WGUS75 KPIH 082250
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
450 PM MDT SUN SEP 8 2013
IDC013-082300-
/O.CAN.KPIH.FF.W.0032.000000T0000Z-130908T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
450 PM MDT SUN SEP 8 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL BLAINE
COUNTY...
THUNDERSTORMS HAVE MOVED EAST OF THE BURN AREA AND DISSIPATED.
LAT...LON 4361 11463 4366 11425 4341 11423 4343 11455
4346 11452 4348 11452 4349 11456 4352 11459
4354 11460 4356 11459 4357 11463
$$
RSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 1:51 PM MDT, 39 minutes earlier.
Area forecast discussion, Sep 8, 1:51 PM MDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 151 PM MDT SUN SEP 8 2013 .DISCUSSION...CENTER OF UPPER LOW SLIDING ALONG MONTANA/CANADA BORDER THIS AFTERNOON. SOUTHWEST FLOW ALOFT IN PLACE OVER EAST IDAHO WITH STRONG EAST-WEST MOISTURE GRADIENT. AIR MASS DESTABILIZING THIS AFTERNOON WITH CONVECTION TRYING TO DEVELOP ALONG GRADIENT SOUTH END OF SNAKE PLAIN...AS WELL AS ALONG WEAK SHORTWAVE AXIS IN CENTRAL MOUNTAINS. UPPER TROUGH IN PLACE THIS EVENING/OVERNIGHT WITH MOISTURE GRADIENT PUSHED EAST INTO WYOMING. COULD SEE A FEW LINGERING SHOWERS ALONG UPPER SNAKE HIGHLANDS/DIVIDE BUT DRIER CONDITIONS IN PLACE MOST AREAS OVERNIGHT. DRY NORTHWEST FLOW FOR MONDAY THOUGH NAM HINTS AT POSSIBILITY OF AT LEAST AFTERNOON CU. OUTSIDE CHANCE AT A SHOWER IF NAM IS RIGHT BUT FEEL CONFIDENT IN NO-PRECIP FORECAST. UPPER HIGH BUILDS ALONG COAST WITH UPPER LOW DEEPENING OVER GREAT BASIN. WITH HIGH MOISTURE STILL POOLED IN THE SOUTHWEST US...MODELS NOW PUSHING MOISTURE BACK THROUGH UTAH AS EARLY AS TUESDAY AFTERNOON WHICH HAS SMALL CHANCE OF REACHING INTO IDAHO BY THE AFTERNOON. BETTER CHANCES BY WEDNESDAY AFTERNOON AS UPPER HIGH SHIFTS TO MONTANA WITH MORE CONFIDENCE OF MOISTURE SURGING NORTH INTO THE STATE. HAVE NUDGED POPS HIGHER ALONG SOUTHERN HIGHLANDS WEDNESDAY AFTERNOON WITH REASONABLE AGREEMENT BETWEEN NAM/GFS AND ECMWF. BEYOND...BOTH GFS AND ECMWF AGREE ON UNSETTLED CONDITIONS THROUGH MUCH OF THE GREAT BASIN THURSDAY THROUGH SATURDAY WITH RIDGE TRYING TO BUILD BACK INTO THE REGION AHEAD OF NEXT PACIFIC LOW. DMH && .AVIATION...UPPER TROUGH ACROSS IDAHO WILL PASS INTO WYOMING LATER THIS EVENING. MOISTURE CURRENTLY FOCUSED OVER THE SOUTHEASTERN HIGHLANDS SHOULD CONTINUE PUSHING EASTWARD AHEAD OF THE TROUGH. MODELS ARE PICKING UP ON SOME CONVECTION DEVELOPING OVER THE UT/NV/ID BORDERS EARLY THIS AFTERNOON AND ADVANCING IT CLOSE ENOUGH TO KPIH AND KIDA TO WARRANT VCTS MENTION FOR A FEW HOURS. WINDS WILL BE A BIT BREEZY THIS AFTERNOON AS THE UPPER TROUGH PASSES. DRIER NORTHWESTERLY FLOW WILL KEEP THE REGION DRY FOR THE NEXT COUPLE DAYS. HINSBERGER && .FIRE WEATHER...UPPER TROUGH WILL PASS THROUGH IDAHO THIS AFTERNOON SHIFTING BAND OF MONSOON MOISTURE INTO WYOMING. SLIGHT THUNDER CHANCES WILL EXIST OVER SOUTHEAST IDAHO WHILE THE MOISTURE REMAINS IN PLACE. A DRY NORTHWESTERLY FLOW WILL PREVAIL OVER THE NEXT COUPLE DAYS AS UPPER RIDGING BUILDS INTO THE AREA...BUT LOW CIRCULATION OVER THE DESERT SOUTHWEST WILL KEEP MOISTURE POOLED ALONG THE SOUTHERN PERIPHERY OF THE UPPER RIDGE. THE RIDGE SHOULD SHIFT EASTWARD LATE WEDNESDAY ALLOWING THIS MOISTURE BACK INTO SOUTHERN IDAHO. THUS WE SHOULD SEE AN INCREASE IN THUNDERSTORM ACTIVITY STARTING WEDNESDAY AND SHOULD LAST INTO NEXT WEEKEND. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 8, 4:14 AM MDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 414 AM MDT SUN SEP 8 2013 IDZ017>025-031-032-091015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 414 AM MDT SUN SEP 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT WILL HAVE ISOLATED TO SCATTERED THUNDERSTORMS AGAIN TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXPECT DRY CONDITIONS MONDAY AND TUESDAY WITH THE THREAT FOR THUNDERSTORMS RETURNING WEDNESDAY INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 6:33 PM MDT | Special Weather Statement | PIH | Minidoka | 42 min |
| Sep 7, 8:00 PM MDT | Special Weather Statement | PIH | Power | 45 min |
| Sep 7, 8:20 PM MDT | Special Weather Statement | PIH | Bingham | 55 min |
| Sep 8, 4:15 PM MDT | Areal Flood Advisory | PIH | Bannock, Power | 3 hr |
| Sep 8, 4:39 PM MDT | Special Weather Statement | PIH | Bannock | 81 min |
| Sep 8, 4:45 PM MDT | Flash Flood Warning | PIH | Bannock | 3 hr |
Nearby
Flash Flood Warnings in Idaho, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.